| Catalog Number |
530.715 |
| Medical Device Problem Codes |
Intermittent Loss of Power (4016); Excessive Heating (4030)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/01/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
Event or Problem Description
It was reported that during an arthroplasty surgical procedure it was observed that the battery reciprocator device saw was triggered at the start of the case and it functioned.However, when the saw was triggered again intra-op the saw did not work.The battery was changed to rule out a battery problem.The saw was triggered multiple times and the handpiece grew hot to touch eventually.Another like device was used to complete the procedure successfully.No fragments were generated.There was a fifteen minute delay in the procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: a visual and functional assessment was performed on the device.The following steps failed: check function of device.Check reciprocating frequency with frequency meter.During the service evaluation the following failures were identified: functional : will not run - electrical control unit damaged.Conclusion: failure reported is not confirmed.